Alert archive / Nebraska / Wind Advisories in 2013
Wind Advisory 6, NWS Omaha, NE
NWS Omaha, NE issued this wind advisory at Mar 4, 2013, 3:54 AM CST for 29 counties in Nebraska; 6 counties in Iowa. It took effect at Mar 5, 2013, 12:00 AM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2013, 3:54 AM CST (09:54 UTC)
- In effect from
- Mar 5, 2013, 12:00 AM CST
- Expired
- Mar 5, 2013, 3:00 PM CST
- In force
- 15 hr
- Issued by
- NWS Omaha, NE
All 35 counties
Fremont County, IA, Harrison County, IA, Mills County, IA, Monona County, IA, Pottawattamie County, IA, Shelby County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cass County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Gage County, NE, Johnson County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Pierce County, NE, Platte County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 22 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 9.9 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1658 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 238 m²/s²
- 0-3 km storm-relative helicity
- 317 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
462 WWUS73 KOAX 040954 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 354 AM CST MON MAR 4 2013 NEZ011-012-016>018-030-031-042200- /O.NEW.KOAX.WI.Y.0006.130305T0600Z-130305T1800Z/ KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- INCLUDING THE CITIES OF...CREIGHTON...BLOOMFIELD...CROFTON... WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH... COLERIDGE...NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND... WAYNE...ALBION...ST. EDWARD...NORFOLK 354 AM CST MON MAR 4 2013 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST TUESDAY... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST TUESDAY. * WINDS...WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO 45MPH LATE TONIGHT AND WILL LINGER THROUGH TUESDAY MORNING. * IMPACTS...SCATTERED SNOW SHOWERS COULD ALSO ACCOMPANY THE STRONGER WINDS WHICH COULD TEMPORARILY REDUCE VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
6 follow-up statements
781 WWUS73 KOAX 042135 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 335 PM CST MON MAR 4 2013 ...STRONG WINDS DEVELOPING TONIGHT AND LASTING INTO TUESDAY... .STRONG NORTHWEST WINDS ARE EXPECTED TO DEVELOP OVER PARTS OF NORTHEAST NEBRASKA TONIGHT...THEN ACROSS MORE OF EASTERN NEBRASKA AND PARTS OF SOUTHWEST IOWA TUESDAY MORNING. THE STRONG WINDS WILL OCCUR IN ASSOCATION WITH A LOW PRESSURE SYSTEM TRACKING SOUTHEAST FROM THE DAKOTAS INTO IOWA. IAZ043-NEZ015-032>034-042>045-050-051-065-066-078-050545- /O.EXB.KOAX.WI.Y.0006.130305T1400Z-130305T2100Z/ MONONA-THURSTON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE- WASHINGTON-BUTLER-SAUNDERS-SEWARD-LANCASTER-SALINE- INCLUDING THE CITIES OF...ONAWA...MAPLETON...PENDER...MACY... WALTHILL...WINNEBAGO...STANTON...WEST POINT...WISNER...TEKAMAH... OAKLAND...LYONS...DECATUR...COLUMBUS...SCHUYLER...FREMONT... BLAIR...DAVID CITY...WAHOO...ASHLAND...YUTAN...SEWARD...MILFORD... LINCOLN...CRETE...WILBER 335 PM CST MON MAR 4 2013 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 3 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 3 PM CST TUESDAY. * WINDS...WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH TUESDAY MORNING...AND LAST THROUGH EARLY TUESDAY AFTERNOON. * IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR LIGHT WEIGHT OR HIGH PROFILE VEHICLES. OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT BLOW AROUND BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ011-012-016>018-030-031-050545- /O.EXT.KOAX.WI.Y.0006.130305T0600Z-130305T2100Z/ KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- INCLUDING THE CITIES OF...CREIGHTON...BLOOMFIELD...CROFTON... WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH... COLERIDGE...NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND... WAYNE...ALBION...ST. EDWARD...NORFOLK 335 PM CST MON MAR 4 2013 ...WIND ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM CST TUESDAY... * WINDS...WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH LATE TONIGHT. THE STRONG WINDS WILL LINGER INTO EARLY TUESDAY AFTERNOON. * IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR LIGHT WEIGHT OR HIGH PROFILE VEHICLES. OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT BLOW AROUND BY THE WIND. ISOLATED SNOW SHOWERS COULD ALSO ACCOMPANY THE STRONGER WINDS WHICH COULD TEMPORARY REDUCTIONS TO VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
473 WWUS73 KOAX 050353 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 953 PM CST MON MAR 4 2013 ...STRONG OVERSPREADING THE AREA THROUGH TUESDAY... .STRONG NORTHWEST WINDS ARE EXPECTED TO DEVELOP OVER PARTS OF NORTHEAST NEBRASKA TONIGHT...THEN ACROSS MORE OF EASTERN NEBRASKA AND PARTS OF SOUTHWEST IOWA TUESDAY MORNING. THE STRONG WINDS WILL OCCUR IN ASSOCIATION WITH A LOW PRESSURE SYSTEM TRACKING SOUTHEAST FROM THE DAKOTAS INTO IOWA. NEZ011-012-016>018-030-031-051200- /O.CON.KOAX.WI.Y.0006.130305T0600Z-130305T2100Z/ KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- INCLUDING THE CITIES OF...CREIGHTON...BLOOMFIELD...CROFTON... WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH... COLERIDGE...NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND... WAYNE...ALBION...ST. EDWARD...NORFOLK 953 PM CST MON MAR 4 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST TUESDAY... * WINDS...WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH OVERNIGHT. THE STRONG WINDS WILL LINGER INTO EARLY TUESDAY AFTERNOON. * IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR LIGHTWEIGHT OR HIGH PROFILE VEHICLES. OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT BLOW AROUND BY THE WIND. ISOLATED SNOW SHOWERS COULD ALSO ACCOMPANY THE STRONGER WINDS WHICH COULD TEMPORARY REDUCTIONS TO VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IAZ043-NEZ015-032>034-042>045-050-051-065-066-078-051200- /O.CON.KOAX.WI.Y.0006.130305T1400Z-130305T2100Z/ MONONA-THURSTON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE- WASHINGTON-BUTLER-SAUNDERS-SEWARD-LANCASTER-SALINE- INCLUDING THE CITIES OF...ONAWA...MAPLETON...PENDER...MACY... WALTHILL...WINNEBAGO...STANTON...WEST POINT...WISNER...TEKAMAH... OAKLAND...LYONS...DECATUR...COLUMBUS...SCHUYLER...FREMONT... BLAIR...DAVID CITY...WAHOO...ASHLAND...YUTAN...SEWARD...MILFORD... LINCOLN...CRETE...WILBER 953 PM CST MON MAR 4 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 3 PM CST TUESDAY... * WINDS...WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH TUESDAY MORNING...AND LAST INTO TUESDAY AFTERNOON. * IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR LIGHT WEIGHT OR HIGH PROFILE VEHICLES. OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT BLOW AROUND BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
018 WWUS73 KOAX 050940 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 340 AM CST TUE MAR 5 2013 NEZ011-012-016>018-030-031-051745- /O.CON.KOAX.WI.Y.0006.000000T0000Z-130305T2100Z/ KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- INCLUDING THE CITIES OF...CREIGHTON...BLOOMFIELD...CROFTON... WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH... COLERIDGE...NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND... WAYNE...ALBION...ST. EDWARD...NORFOLK 340 AM CST TUE MAR 5 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WINDS...WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH WILL CONTINUE INTO THE AFTERNOON. * IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR LIGHTWEIGHT OR HIGH PROFILE VEHICLES. OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT BLOW AROUND BY THE WIND. ISOLATED SNOW SHOWERS COULD ALSO ACCOMPANY THE STRONGER WINDS WHICH COULD TEMPORARY REDUCTIONS TO VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IAZ043-NEZ015-032>034-042>045-050-051-065-066-078-051745- /O.CON.KOAX.WI.Y.0006.130305T1400Z-130305T2100Z/ MONONA-THURSTON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE- WASHINGTON-BUTLER-SAUNDERS-SEWARD-LANCASTER-SALINE- INCLUDING THE CITIES OF...ONAWA...MAPLETON...PENDER...MACY... WALTHILL...WINNEBAGO...STANTON...WEST POINT...WISNER...TEKAMAH... OAKLAND...LYONS...DECATUR...COLUMBUS...SCHUYLER...FREMONT... BLAIR...DAVID CITY...WAHOO...ASHLAND...YUTAN...SEWARD...MILFORD... LINCOLN...CRETE...WILBER 340 AM CST TUE MAR 5 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 3 PM CST THIS AFTERNOON... * WINDS...WINDS TO 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH ARE EXPECTED BY MID MORNING AND WILL LAST INTO THE AFTERNOON. * IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR LIGHT WEIGHT OR HIGH PROFILE VEHICLES. OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT BLOW AROUND BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
221 WWUS73 KOAX 051442 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 842 AM CST TUE MAR 5 2013 ...STRONG NORTHWEST WINDS SPREADING INTO PARTS OF FAR EASTERN NEBRASKA... .STRONG NORTHWEST WINDS ARE EXPECTED TO CONTINUE OVER MUCH OF EASTERN NEBRASKA AND PARTS OF WEST CENTRAL IOWA INTO THIS AFTERNOON. IAZ055-NEZ052-053-067-052100- /O.EXA.KOAX.WI.Y.0006.000000T0000Z-130305T2100Z/ HARRISON-DOUGLAS-SARPY-CASS- INCLUDING THE CITIES OF...MISSOURI VALLEY...WOODBINE...LOGAN... DUNLAP...OMAHA...BELLEVUE...PAPILLION...LA VISTA...PLATTSMOUTH 842 AM CST TUE MAR 5 2013 ...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. * WINDS...WINDS TO 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH ARE EXPECTED BY MID MORNING AND WILL LAST INTO THE AFTERNOON. * IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR LIGHT WEIGHT OR HIGH PROFILE VEHICLES. OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT BLOW AROUND BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IAZ043-NEZ011-012-015>018-030>034-042>045-050-051-065-066-078- 052100- /O.CON.KOAX.WI.Y.0006.000000T0000Z-130305T2100Z/ MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-SEWARD-LANCASTER-SALINE- INCLUDING THE CITIES OF...ONAWA...MAPLETON...CREIGHTON... BLOOMFIELD...CROFTON...WAUSA...VERDIGRE...NIOBRARA...HARTINGTON... LAUREL...RANDOLPH...COLERIDGE...PENDER...MACY...WALTHILL... WINNEBAGO...NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND... WAYNE...ALBION...ST. EDWARD...NORFOLK...STANTON...WEST POINT... WISNER...TEKAMAH...OAKLAND...LYONS...DECATUR...COLUMBUS... SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...ASHLAND... YUTAN...SEWARD...MILFORD...LINCOLN...CRETE...WILBER 842 AM CST TUE MAR 5 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WINDS...WINDS TO 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH ARE EXPECTED BY MID MORNING AND WILL LAST INTO THE AFTERNOON. * IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR LIGHT WEIGHT OR HIGH PROFILE VEHICLES. OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT BLOW AROUND BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FOBERT
489 WWUS73 KOAX 051724 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1124 AM CST TUE MAR 5 2013 ...STRONG NORTHWEST WINDS CONTINUE TO SPREAD INTO PARTS OF SOUTHEAST NEBRASKA AND SOUTHWEST IOWA... .STRONG NORTHWEST WINDS ARE EXPECTED TO CONTINUE OVER MUCH OF EASTERN NEBRASKA AND PARTS OF WEST CENTRAL IOWA INTO THIS AFTERNOON. IAZ056-069-079-090-NEZ068-089>093-052100- /O.EXA.KOAX.WI.Y.0006.000000T0000Z-130305T2100Z/ SHELBY-POTTAWATTAMIE-MILLS-FREMONT-OTOE-GAGE-JOHNSON-NEMAHA- PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...HARLAN...COUNCIL BLUFFS...GLENWOOD... SIDNEY...HAMBURG...TABOR...FARRAGUT...NEBRASKA CITY...BEATRICE... TECUMSEH...STERLING...AUBURN...PAWNEE CITY...TABLE ROCK... FALLS CITY 1124 AM CST TUE MAR 5 2013 ...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. * WINDS...WINDS TO 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH ARE EXPECTED LATE THIS MORNING AND WILL LAST INTO THE AFTERNOON. * IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR LIGHT WEIGHT OR HIGH PROFILE VEHICLES. OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT BLOW AROUND BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IAZ043-055-NEZ011-012-015>018-030>034-042>045-050>053-065>067-078- 052100- /O.CON.KOAX.WI.Y.0006.000000T0000Z-130305T2100Z/ MONONA-HARRISON-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE- MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-SALINE- INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY... WOODBINE...LOGAN...DUNLAP...CREIGHTON...BLOOMFIELD...CROFTON... WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH... COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO...NELIGH... ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE...ALBION... ST. EDWARD...NORFOLK...STANTON...WEST POINT...WISNER...TEKAMAH... OAKLAND...LYONS...DECATUR...COLUMBUS...SCHUYLER...FREMONT... BLAIR...DAVID CITY...WAHOO...ASHLAND...YUTAN...OMAHA...BELLEVUE... PAPILLION...LA VISTA...SEWARD...MILFORD...LINCOLN...PLATTSMOUTH... CRETE...WILBER 1124 AM CST TUE MAR 5 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WINDS...WINDS TO 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH ARE EXPECTED TO CONTINUE INTO THE AFTERNOON. * IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR LIGHT WEIGHT OR HIGH PROFILE VEHICLES. OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT BLOW AROUND BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FOBERT
428 WWUS73 KOAX 052053 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 253 PM CST TUE MAR 5 2013 ...WINDS DIMINISHING FOR THE REMAINDER OF THE AFTERNOON... IAZ043-055-056-069-079-090-NEZ011-012-015>018-030>034-042>045- 050>053-065>068-078-089>093-052200- /O.EXP.KOAX.WI.Y.0006.000000T0000Z-130305T2100Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-FREMONT-KNOX-CEDAR- THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING-BURT- PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY- SEWARD-LANCASTER-CASS-OTOE-SALINE-GAGE-JOHNSON-NEMAHA-PAWNEE- RICHARDSON- INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY... WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...GLENWOOD... SIDNEY...HAMBURG...TABOR...FARRAGUT...CREIGHTON...BLOOMFIELD... CROFTON...WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL... RANDOLPH...COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO... NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE...ALBION... ST. EDWARD...NORFOLK...STANTON...WEST POINT...WISNER...TEKAMAH... OAKLAND...LYONS...DECATUR...COLUMBUS...SCHUYLER...FREMONT... BLAIR...DAVID CITY...WAHOO...ASHLAND...YUTAN...OMAHA...BELLEVUE... PAPILLION...LA VISTA...SEWARD...MILFORD...LINCOLN...PLATTSMOUTH... NEBRASKA CITY...CRETE...WILBER...BEATRICE...TECUMSEH...STERLING... AUBURN...PAWNEE CITY...TABLE ROCK...FALLS CITY 253 PM CST TUE MAR 5 2013 ...WIND ADVISORY WILL EXPIRE AT 3 PM CST THIS AFTERNOON... NORTHWEST WINDS WILL CONTINUE TO GRADUALLY DIMINISH THROUGH THE REMAINDER OF THE AFTERNOON...THEN DROP OFF QUICKLY TO LESS THEN 10 MPH EARLY THIS EVENING. $$ FOBERT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Mar 4, 2:50 AM CST, 1 hour 4 minutes earlier.
Area forecast discussion, Mar 4, 2:50 AM CST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
250 AM CST MON MAR 4 2013
.SHORT TERM...TODAY THROUGH WEDNESDAY.
THIS MAY END UP BEING A NON EVENT FOR THE FORECAST AREA TODAY WITH
PRECIPITATION WELL NORTH OF THE REGION. COLD FRONT/SURFACE TROUGH
MOVING INTO THE REGION TODAY...AND DEEPER MOISTURE NORTHERN HALF
OF THE FORECAST AREA WHERE STRATUS MAY DEVELOP COULD RESULT IN
SOME SPOTTY SHOWERS OR DRIZZLE THIS MORNING. THIS WOULD BE IN
NORTHEAST NEBRASKA MAINLY...AND GIVEN SURFACE TEMPS JUST BELOW
FREEZING THIS MORNING...HAVE SMALL CHANCES OF RAIN OR FREEZING
RAIN FOR THOSE AREAS. AS FOCUS SHIFTS TO THE SURFACE LOW MOVING
THROUGH OKLAHOMA...WE COULD SEE INCREASED CHANCES FOR
PRECIPITATION THIS AFTERNOON SOUTHEASTERN HALF OF THE FORECAST
AREA...BUT WITH EXPECTED DAYTIME WARMING...THIS WOULD BE BE ALL
RAIN. COLDER AIR WILL BE FILTERING INTO THE AREA TONIGHT...AND
THIS COULD RESULT IN A RAIN/SNOW MIXTURE YET THIS EVENING
ALONG/SOUTHEAST OF INTERSTATE 80...BUT NOT EXPECTING SIGNIFICANT
ACCUMULATIONS SINCE HEAVIER PRECIP WILL LIKELY MOVE OUT BEFORE
HAVING A CHANCE TO CHANGE TO ALL SNOW.
AS THE COLD AIR SURGES IN TONIGHT...WINDS SUBSTANTIALLY INCREASE AND
COULD LIKELY REACH ADVISORY CRITERIA IN NORTHEAST NEBRASKA AFTER
MIDNIGHT THAT WOULD LINGER THROUGH TUESDAY MORNING. AT THE SAME
TIME...SOME SNOW SHOWERS COULD ALSO DEVELOP IN THE SAME AREA
WITHIN THE WRAPAROUND MOISTURE AREA...WHICH COULD ALSO DROP
VISIBILITIES. THUS...WILL ISSUE A WIND ADVISORY FOR NORTHEAST
NEBRASKA BEGINNING AT MIDNIGHT TONIGHT.
THE SNOW SHOWERS WILL MOVE THROUGH NORTHEASTERN AREAS EARLY ON
TUESDAY...BUT AGAIN...SIGNIFICANT ACCUMULATIONS ARE NOT EXPECTED.
HIGH PRESSURE MOVING IN PUSHES THE PRECIP EAST OF THE AREA BY
TUESDAY AFTERNOON...WITH CLEARING SKIES AND DIMINISHING WINDS FOR
TUESDAY NIGHT...WHICH WOULD BE THE COLDEST NIGHT OF THE WEEK. SURFACE
FLOW BECOMES SOUTHEAST ON WEDNESDAY AS UPPER RIDGING BUILDS ALOFT
WITH DECENT WARMING AND PLENTY OF SUNSHINE.
.LONG TERM...THURSDAY THROUGH SUNDAY.
UPPER RIDGE AND DRY WEATHER IN PLACE EARLY IN THE PERIOD WILL
TRANSITION TO INCREASE CHANCES FOR PRECIPITATION FOR THE WEEKEND
AS A NEW TROUGH MOVES OUT OF THE SOUTHWESTERN UNITED STATES.
UNFORTUNATELY...THERE WILL ALSO BE SOME PRECIPITATION TYPE ISSUES
THAT WE'LL HAVE TO DEAL WITH AS A SURFACE TROUGH DEVELOPS ACROSS
THE REGION. THIS WILL RESULT IN A RAIN/SNOW MIXTURE NEAR THE SD
BORDER DURING THE NIGHTTIME...BUT ALL RAIN AS YOU HEAD FURTHER
SOUTH THROUGH THE FORECAST AREA. SUBSTANTIAL WARM AIR ALOFT MAY
RESULT IN A SLIGHTLY MESSY TRANSITION ZONE WITH SOME FREEZING
RAIN POTENTIAL AS WELL. GENERALLY RAISED NIGHTTIME TEMPS IN
EXTENDED ON THE WARM SIDE OF THE BOUNDARY TO HELP ALLEVIATE SOME
OF THE PRECIP TYPE CONCERNS AS WELL. BY SATURDAY...AND DEFINITELY
SUNDAY...THERE REMAIN SIGNIFICANT MODEL DISCREPANCIES WHICH LEAD
TO DRASTICALLY DIFFERENT OUTCOMES. THE GFS ALLOWS COLDER AIR TO
FILTER IN MUCH QUICKER RESULTING IN MORE SNOW POTENTIAL...WHERE
THE ECMWF WOULD SUGGEST SIGNIFICANTLY WARMER AND REMAINING LIQUID
THROUGH THE PERIOD FOR US WITH A SIGNIFICANTLY WOUND UP SYSTEM
ACROSS THE FRONT RANGE OF THE ROCKIES. NEVERTHELESS...FORECAST
CONFIDENCE IS LOW FOR NEXT SATURDAY NIGHT SUNDAY.
DEWALD
&&
.AVIATION...06Z TAFS FOR KOMA...KLNK...AND KOFK.
DESPITE ABUNDANT LOW LEVEL MOISTURE...LOWER CEILINGS HAVEN'T
MATERIALIZED. A FEW AREAS ARE REPORTING LOWERED VISIBILITIES BUT
STILL VFR AT THE MOMENT. LATEST TAF PACKAGE HAS MVFR VISIBILITIES
BUT VFR CEILINGS. PROBABLY A BIGGER STORY WILL BE THE WINDS. EXPECT
A WIND SHIFT AS A FRONT PASSES THROUGH THE REGION. BEHIND THIS FRONT
INTO MONDAY EVENING EXPECT WINDS TO STEADILY INCREASE AND BECOME
VERY STRONG BY MONDAY NIGHT.
PEARSON
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM MIDNIGHT TONIGHT TO NOON CST TUESDAY FOR
NEZ011-012-016>018-030-031.
IA...NONE.
&&Hazardous weather outlook, Mar 3, 5:02 PM CST, 10 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 502 PM CST SUN MAR 3 2013 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-041315- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 502 PM CST SUN MAR 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND MONDAY THERE IS A CHANCE FOR RAIN OR FREEZING RAIN TONIGHT MAINLY NEAR THE SOUTH DAKOTA BORDER AND TOWARD MAPLETON AND HARLAN IOWA. THERE IS A SMALL CHANCE FOR LIGHT RAIN OR DRIZZLE OR POSSIBLY LIGHT FREEZING RAIN FARTHER SOUTH LATE TONIGHT AND MONDAY MORNING. SIGNIFICANT ICING IS NOT EXPECTED. A POTENT WINTER STORM IS TRACKING FROM MONTANA AND INTO THE DAKOTAS THROUGH MONDAY. THE BRUNT OF THE STORM SYSTEM WILL PAST TO OUR NORTH AND EAST WITH MINOR AFFECTS IN OUR AREA. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY LATE MONDAY NIGHT AND TUESDAY BLUSTERY NORTHWEST WINDS OF 20 TO 30 WITH GUSTS TO 45 MPH ARE EXPECTED. FOR AREAS WITH LIGHT SNOW FALLING...THIS COULD CREATE VISIBILITY RESTRICTIONS. ANOTHER WEATHER SYSTEM FRIDAY NIGHT THROUGH SATURDAY NIGHT COULD BRING A CHANCE FOR RAIN OR SNOW TO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR MONDAY. ZAPOTOCNY
Nearby
Wind Advisories in Nebraska, 2013Wind Advisories in Iowa, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.